MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO3 EXTERNAL REFPATCH 6PACK; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO3 EXTERNAL REFPATCH 6PACK; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number CREFP6
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a reference patch carto 3 and when the medical team opened the outer box, the inner bag was not sealed with adhesive and was left open.The reference patch was used on the patient based on the physician's decision, as it is not a sterile product.The procedure was completed without patient consequence.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The manufacture date has been provided as 03-dec-2024.Therefore, h 4.Device manufacture date has been updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Hardware evaluation was completed on 11-aug-2025.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a reference patch carto 3 and when the medical team opened the outer box, the inner bag was not sealed with adhesive and was left open.The package without the product was returned to johnson & johnson medtech (j&j medtech) for investigation; however, the package was mistakenly discarded.Therefore, it was not available for investigation.A supplier manufacturing investigation was carried out on lot ll027179, and it was concluded that the issue was caused by human error/gap in the process, as there was not a specific control established for sealing inspection.This could be related to the event reported on this complaint.A device history record evaluation was performed for the finished device number ll027179, and no internal actions related to the reported condition were identified.The pouch issue reported was confirmed, as the lot number reported was identified with the defect described by customer (open/unsealed pouches).The root cause of the package issue is the manufacturing process.The instructions for use (ifu) contain the following information: inspect the external reference patch to ensure that it is in good physical condition.Care should be taken when opening the packaging to ensure that the sealing mechanism is not damaged.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Supplier actions are being performed to mitigate pouch seal issues (retraining, added a pouch seal inspection in the process).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CARTO3 EXTERNAL REFPATCH 6PACK
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
LEAD-LOK INC
814 airport way
sandpoint ID
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22294753
Report Number2029046-2025-02022
Device Sequence Number12839693
Product Code DQK
UDI-Device Identifier20846835000129
UDI-Public(01)20846835000129(17)260422(10)LL027179
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2026
Device Catalogue NumberCREFP6
Device Lot NumberLL027179
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer07/03/2025
08/11/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/28/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown